Tennessee, 2003Flash Flood in Tennessee, August 19, 2003
August 19, 2003 · NWS OHX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 19, 1:25 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 1:25 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT TUE AUG 19 2003
LITTLE CHANGE TO PREVIOUS FORECAST PACKAGE. AT MID AFTERNOON...A
FAIRLY DIFFUSE SURFACE BOUNDARY REMAINED OVER THE REGION. THE
BOUNDARY WAS PRIMARILY EVIDENT ON VISIBLE SATELLITE IMAGERY AND IN
DEW POINT PLOTS...WITH LOWER 70S FROM NASHVILLE SOUTH...AND MID 60S
OVER MUCH OF KY. A FEW SHOWERS WERE LOCATED OVER OUR SOUTHERN
COUNTIES...AND MORE VIGOROUS CONVECTION WAS BUILDING TO OUR SOUTH
AND WEST. NO CONVECTION IN NORTH TN...AS UPPER LEVEL HIGH CENTERED
FROM MID MS VALLEY TO THE OHIO VALLEY WAS HELPING PUT ON CAP ON
DEVELOPMENT.
WILL STICK WITH LOW POPS PLATEAU AND SOUTH THIS EVENING. NO POP
NORTH UNLESS SOMETHING DEVELOPS BEFORE FORECAST ISSUANCE TIME. OVER
THE NEXT COUPLE OF DAYS...SOUTHERLY SURFACE FLOW WILL PUSH MORE
MOISTURE NORTHWARD. UPPER HEIGHTS WILL GRADUALLY LOWER AND THE
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA
INTO THE 20-30 PERCENT RANGE THROUGH THURSDAY. A FRONT IS EXPECTED
TO APPROACH THE REGION LATE FRIDAY INTO SATURDAY WITH INCREASING
CHANCES FOR SHOWERS AND STORMS...40 POPS. NOT CERTAIN HOW QUICKLY
FRONT WILL PASS THROUGH THE AREA...SO WILL KEEP CHANCE OF STORMS
THROUGH SATURDAY. DRY WX IS IN THE REST OF THE FORECAST WITH NEAR
NORMAL TEMPERATURES.
PRELIMS...
BNA BB 071/092 072/091 073 -213
CSV BB 067/087 067/087 068 2223
.BNA...NONE.
SH
Hazardous weather outlook, Aug 19, 4:30 AM CST, 14 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-201030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE AUG 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.
07
Flash Flood, Lincoln
- When
- August 19, 6:45 PM CST to 8:00 PM CST
- Where
- Lincoln County, 8 mi SSW of Fayetteville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.141, -86.589 (the zone’s center; the record gives no point)
Sheriff's office reported intersection of Scott Orchard Road and Ardmore Highway was flooded and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nevada, August 19, 2003$2.0 million · 1 event
- Damaging Wind in South Dakota, August 19, 2003$100,000 · 70 kt wind · 1 event
- Lightning Strike in Nebraska, August 19, 2003$90,000 · 1 event
- Wildfire and Damaging Winds in Montana, August 19, 2003$25,000 · 62 kt wind · 4 events
- Damaging Wind in Nevada, August 19, 2003$25,000 · 1 event
- Lightning Strike in Kansas, August 19, 2003$20,000 · 1 event
- Hail and Damaging Winds in Kansas, August 19, 20031 in hail · 13 events
- Hail and Damaging Winds in Kansas, August 19, 2003$13,000 · 56 kt wind · 7 events
- Hail in Kansas, August 19, 20031 in hail · 3 events
- Hail in Nebraska, August 19, 20030.75 in hail · 3 events
- Damaging Winds in Georgia, August 19, 2003$6,000 · 50 kt wind · 2 events
- Damaging Winds in Missouri, August 19, 200352 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332681.